MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

COVIDIEN NORTH HAVEN - MFG SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-735-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: during cabg triple graft with lad lima connection (open procedure), sutures threads broke when the surgeon threw an knot while performing distal anastomosis.Suture was hydrated to make passage smooth.The surgeon employed continuous suturing technique.The patient has to be shifted from beating heart to on pump surgery because of continuous breaking of distal anastomosis suture which triggered the blood pressure of the patient to prevent permanent impairment of a function so it led to extension in surgical time up to 2 hours.The device was being applied to saphenous vein.There was unanticipated tissue loss as a result of this problem.There was tissue damage due to continuous needle prick as the thread was breaking continuously so surgeon had to harvest another vein for the additional graft as a result of this problem.Used another suture to resolve the issue in order to complete the case.Patient was temporarily injured.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6525343
Report Number1219930-2017-05373
Device Sequence Number13859787
Product Code GAW
UDI-Device Identifier10884521038813
UDI-Public10884521038813
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K010909
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberVP-735-X
Device Catalogue NumberVP-735-X
Device Lot NumberA6C0779X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer03/30/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age58 YR